Idaho, 2014Damaging Wind in Idaho, July 14, 2014
July 14, 2014 · NWS PIH · 1 event in 1 county or zone
Four to 6 inch diameter branches blown off trees 6 miles south southeast of Grace.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Four to 6 inch diameter branches blown off trees 6 miles south southeast of Grace.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 14, 12:28 PM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 14, 12:28 PM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
128 PM MDT MON JUL 14 2014
.DISCUSSION...AN UPPER LOW PASSING THRU THE PAC NW THIS AFTN IS
PROVIDING THE INSTABILITY FOR SHOWERS AND TSTMS THIS AFTN AND EVE.
THE BEST CHANCES WILL BE OVER THE UPPER SNAKE HIGHLANDS. SOME OF
THESE TSTMS WILL PRODUCE HAIL AND STRONG GUSTY WINDS. THE MONSOON
MOISTURE PUSHES TO THE EAST BY TUE MORN...BUT THE UPPER LOW WILL
STILL PROVIDE ENOUGH INSTABILITY TO SET OFF A FEW TSTMS NEAR THE
DIVIDE TUE AFTN AND EVE. MINOR UPPER RIDGING WILL KEEP THE AREA
DRY ON WED...BUT A MINOR TROF IN THE NW FLOW ON THU WILL PROVIDE
THE NECESSARY FORCING FOR A FEW AFTN/EVE TSTMS OVER THE UPPER
SNAKE HIGHLANDS AND UPPER SNAKE RIVER PLAIN. BY SATURDAY...A PATCH
OF MONSOON MOISTURE MAKES ITS WAY UP TO THE UT/ID BORDER. THIS IS
EXPECTED TO FUEL ISOLD TSTMS SAT AFTN AND EVE OVER THE SOUTHERN
HIGHLANDS. FOR SUN THRU MON...ONLY EXPECTING ISOLD AFTN/EVE TSTMS
OVER THE SE CORNER OF ID. HEDGES
&&
.AVIATION...
.AVIATION...HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THIS
AFTERNOON AND EARLY EVENING AS UPPER LEVEL WAVE WORKS THROUGH THE
REGION. GUSTY OUTFLOW WINDS WILL BE MAIN THREAT FROM THE STORMS AT
THE SITES. VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY.
GK
&&
.FIRE WEATHER...AN UPPER LEVEL SYSTEM IS MOVING THROUGH EASTERN
IDAHO TODAY AND EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
THE DISTRICT. RED FLAG WARNINGS ARE IN EFFECT FOR ZONES 410...422
AND 427 UNDER SCATTERED COVERAGE AND CRITICAL FUELS. WINDS GUSTS
OVER 50 MPH ARE POSSIBLE FROM THUNDERSTORM OUTFLOW AND WILL BE THE
MAIN THREAT FROM THE STORMS ALONG WITH EXTENSIVE CLOUD TO GROUND
LIGHTNING. EXPECT LESS COVERAGE OF THUNDERSTORMS TUESDAY AFTERNOON
WITH MOST IN ZONES 410...411 AND 413.
GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ410.
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ427.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422.
&&
In the hours before
Local storm report, Jul 14, 2:43 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
343 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL GRACE 42.58N 111.73W
07/14/2014 E0.25 INCH CARIBOU ID PUBLIC
PEA SIZE HAIL
&&
DPHELPSSpecial weather statement, Jul 14, 2:45 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
345 PM MDT MON JUL 14 2014
IDZ023-025-142230-
BEAR LAKE ID-CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-FRANKLIN
ID-
345 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
CARIBOU COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HATCH..MOVING EAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HENRY AND CONDA...
WAYAN...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4301 11105 4217 11153 4282 11230 4303 11198
TIME...MOT...LOC 2144Z 276DEG 19KT 4289 11169
GK
--_@_WWA_SIGWXADV.WWAPROD--!
Local storm report, Jul 14, 3:02 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
402 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 6 SSE GRACE 42.50N 111.68W
07/14/2014 E0.50 INCH CARIBOU ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
DPHELPSSpecial weather statement, Jul 14, 3:07 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
407 PM MDT MON JUL 14 2014
IDZ023-025-142300-
BEAR LAKE ID-CARIBOU ID-FRANKLIN ID-
407 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 500 PM MDT
AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NOUNAN..MOVING EAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
NOUNAN...
BERN...
BENNINGTON...
MONTPELIER...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4210 11104 4245 11174 4267 11158 4274 11103
TIME...MOT...LOC 2208Z 285DEG 17KT 4252 11148
GK
Special weather statement, Jul 14, 3:15 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
415 PM MDT MON JUL 14 2014
IDZ017-142300-
MINIDOKA ID-
415 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 500 PM MDT
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF RUPERT..MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MINIDOKA...
LAT...LON 4283 11348 4267 11349 4271 11376 4284 11375
TIME...MOT...LOC 2215Z 289DEG 22KT 4277 11361
TW
Local storm report, Jul 14, 3:18 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
418 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 6 SSE GRACE 42.50N 111.68W
07/14/2014 CARIBOU ID TRAINED SPOTTER
4 TO 6 INCH DIAMETER BRANCHES BROKEN OFF TREES FROM
STRONG WINDS.
&&
DPHELPSThunderstorm Wind, Caribou
- When
- July 14, 3:18 PM MST to 3:35 PM MST
- Where
- Caribou County, 6 mi SSE of Grace
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.490, -111.675
Four to 6 inch diameter branches blown off trees 6 miles south southeast of Grace.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014$110,000 · 66 kt wind · 16 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 14, 2014$80,000 · 56 kt wind · 4 events
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536555.